Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 25, 2009, 4:01 PM MDT for Weld County, Colorado. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 4:01 PM MDT (22:01 UTC)
- Expired
- May 25, 2009, 5:56 PM MDT
- In force
- 115 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Weld County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 252201 FFWBOU COC123-260000- /O.NEW.KBOU.FF.W.0001.090525T2201Z-090526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 401 PM MDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 356 PM MDT...AMATEUR RADIO SPOTTERS SOUTHWEST OF GREELEY IN WEST CENTRAL WELD COUNTY REPORTED FLOOD WATER RUNNING OVER WELD COUNTY ROAD 54 AND TWO RIVERS PARKWAY...OR ABOUT 8 MILES SOUTHWEST OF GREELEY. WATER UP TO VEHICLE HUB CAPS WAS OBSERVED IN THE AREA. WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS 3 INCHES OF RAIN HAD FALLEN IN THE AREA SINCE 230 PM MDT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLIKEN... LA SALLE...GILCREST...EVANS AND EXTREME SOUTHWEST GREELEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. && LAT...LON 4043 10465 4022 10468 4027 10488 4043 10486 $$ BAKER
1 follow-up statement
000 WGUS75 KBOU 252356 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 556 PM MDT MON MAY 25 2009 COC123-252356- /O.CAN.KBOU.FF.W.0001.000000T0000Z-090526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WELD CO- 556 PM MDT MON MAY 25 2009 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT FOR WEST CENTRAL WELD COUNTY... NO FURTHER REPORTS OF FLASH FLOODING ALONG WELD COUNTY HIGHWAY 54 AND TWO RIVERS PARKWAY 8 MILES SOUTHWEST OF GREELEY HAVE BEEN RECEIVED AT THE NATIONAL WEATHER SERVICE. THE STORM PRODUCING THE VERY HEAVY RAINFALL THAT PROMPTED THE WARNING EARLIER TODAY HAS EXITED THE AREA. HOWEVER SHOWERS MOVING OVER THE AREA DURING THE NEXT COUPLE HOURS MAY STILL PRODUCE SOME LIGHT RAINFALL IN THE AREA. LAT...LON 4043 10465 4022 10468 4027 10488 4043 10486 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, May 25, 3:00 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON MAY 25 2009 .SHORT TERM...AREA OF QG LIFT AND SURFACE BOUNDARY OVER EASTERN COLORADO ARE MOVING EAST A BIT MORE SLOWLY THAN EXPECTED. BEST INSTABILITY WAS AHEAD OF THE WIND SHIFT AND IN AREAS BEHIND IT THAT RECEIVED SUNSHINE...SO IT APPEARS MOST OF OUR STRONG CONVECTION MAY BE OVER. HOWEVER...THERE IS STILL SOME HEATING YET TO COME AND CONVERGENCE BOUNDARIES MAY ENHANCE UPDRAFTS BRIEFLY SO STILL EXPECTING SOME STORMS THAT COULD PRODUCE HEAVY RAIN AND SMALL HAIL THROUGH THE LATE AFTERNOON. NORTH WINDS ON THE BACK SIDE OF THE SURFACE TROUGH WILL BE INCREASING THIS EVENING. THERE WILL BE A LITTLE COOLING ALOFT THAT MAY ALLOW SOME DEEP CONVECTION TO CONTINUE THOUGH WITH LOW CAPES. WILL CONTINUE LIKELY POPS THIS EVENING FOR THIS REASON. COULD SEE A SHIFT TO FAVORING AREAS SOUTH AND WEST OF DENVER DUE TO THE WIND DIRECTION BUT THIS MAY BE MASKED BY THE VARIOUS BOUNDARIES SO I WILL NOT GET TOO FANCY WITH THE DETAILS. CLOUD COVER LIKELY TO PERSIST MOST OF THE NIGHT...COULD BE SOME FOG WITH ENOUGH CLEARING BUT THINK THE ODDS ARE LOW. FOR TUESDAY THERE MAY BE SOME LINGERING SHOWERS ALONG THE BORDER EARLY...THEN SLIGHTLY DRIER AND COOLER AIR AT LOW LEVELS WILL MEAN A LOWER CHANCE OF SHOWERS. STILL MAY BE SOME WEAK QG LIFT...AND EVENTUAL HEATING MEANS THERE IS STILL A THREAT OF SHOWERS ALONG THE FRONT RANGE...LESS SO FURTHER EAST WHERE LOW LEVELS WILL BE A BIT COOLER IN THE AFTERNOON. .LONG TERM...MODELS HAVE THE WEAK UPPER TROUGH PUSHING EAST OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. UPPER RIDGING IS MOVING IN FROM THE WEST BY WEDNESDAY NIGHT CONTINUING INTO THE EXTENDED PERIOD. FLOW ALOFT IS PRETTY WEAK. WEAK DOWNWARD VERTICAL VELOCITY IS PROGGED FOR THE FORECAST AREA THROUGH THE PERIODS. A FAIRLY WEAK LOW LEVEL PRESSURE GRADIENT IS PROGGED OVER THE FORECAST AREA THROUGH THE PERIOD WITH THE BOUNDARY LAYER FLOW STAYING WEAK UPSLOPING FOR THE PLAINS MUCH OF THE TIME. FOR MOISTURE...THERE IS DEEP MOISTURE OVER THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY ON THE NAM...BUT ONLY ON TUESDAY NIGHT ON THE GFS. THERE IS SOME LOW AND MID LEVEL MOISTURE OVER THE PLAINS TUESDAY NIGHT...BUT BOTH MODELS DRY IT OUT BY WEDNESDAY. IT STAYS FAIRLY DRY OVER THE PLAINS THROUGH LATE DAY THURSDAY. AT LEAST COMPARED TO THIS CURRENT SITUATION WE HAVE. THE NAM DRIES OUT THE MOUNTAINS BY WEDNESDAY NIGHT...CONTINUING ON THURSDAY. BOUNDARY LAYER DEW POINTS ARE IN THE MID 30S TO LOWER 40S F TUESDAY NIGHT FOR THE PLAINS AND LOWER FOOTHILLS. FOR WEDNESDAY THROUGH THURSDAY EVENING...DEW POINTS OVER THE PLAINS STAY IN THE 30S F. PRECIPITABLE WATER VALUE PROGGS ARE IN THE 0.60-0.70 INCH RANGE TUESDAY NIGHT...THEN IN THE 0.45-0.55 INCH RANGE WEDNESDAY THROUGH LATE DAY THURSDAY. LAPSE RATES SHOW A DECENT CAP IN PLACE OVER THE PLAINS TUESDAY EVENING. FOR LATE DAY WEDNESDAY AND THURSDAY...LAPSE RATES ARE FAIRLY STEEP FOR MUCH OF THE FORECAST AREA. THERE IS LITTLE IN THE WAY OF ANY THETA-E AXIS OVER THE FORECAST AREA THROUGH THE PERIODS. PERHAPS A BIT OF ONE GETTING INTO CENTRAL COLORADO FROM THE SOUTH ON THURSDAY. THERE IS A LITTLE BIT OF CAPE FOR THE WESTERN HALF OF THE FORECAST AREA TUESDAY EVENING...ABOUT THE SAME FOR LATE DAY WEDNESDAY. BY LATE DAY THURSDAY...THERE IS STILL LOW CAPE VALUES AROUND BUT THEY COVER MUCH OF THE FORECAST AREA. THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL ON TUESDAY EVENING...MAINLY OVER THE MOUNTAINS. JUST A TAD OVER THE WESTERN FORECAST AREA LATE DAY WEDNESDAY AND LATE DAY THURSDAY. FOR POPS...WILL KEEP 10-30%S IN THE MOUNTAINS TUESDAY EVENING AND LATE DAY WEDNESDAY...THEN 10-20%S FOR LATE DAY THURSDAY. OVER THE PLAINS...0-10%S THROUGH THE PERIODS SHOULD SUFFICE. FOR TEMPERATURES...WEDNESDAYS HIGHS ARE 2-5 C WARMER THAN TUESDAYS. THURSDAYS WARM UP 2-3 C OVER WEDNESDAYS. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...MODELS KEEP AN UPPER RIDGE OVER THE FORECAST AREA FRIDAY INTO SATURDAY. FOR THE REST OF SATURDAY THROUGH MONDAY...THEY HAVE A FLAT RIDGE...WITH MAYBE EVEN HINTING AT WEAK UPPER TROUGHING. THE GFS HAS A COLD FRONT MOVING INTO THE PLAINS SUNDAY NIGHT. WELL SEE. TEMPERATURES ARE A BIT ABOVE NORMALS FRIDAY AND SATURDAY...NEAR NORMALS SUNDAY AND MONDAY. WILL GO WITH PRETTY LOW POPS AT THIS TIME. && .AVIATION...MORE THUNDERSTORMS ARE LIKELY DURING THE LATE AFTERNOON AND EVENING WHICH WILL LIKELY GIVE PERIODS OF MVFR CEILINGS/ VISIBILITIES. THERE IS A SLIGHT CHANCE OF IFR CONDITIONS. SHOWER ACTIVITY WILL DIMINISH OVERNIGHT BUT THE LOW CLOUDS WILL PERSIST. IMPROVING CEILINGS ARE EXPECTED WEDNESDAY MORNING THOUGH THEY MAY STILL BE BELOW 5000 FEET AGL. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/RJK
Hazardous weather outlook, May 25, 11:14 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT MON MAY 25 2009 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. ABUNDANT MOISTURE IN THE ATMOSPHERE COMBINED WITH LIGHT WINDS ALOFT WILL BRING A THREAT OF LOCALLY HEAVY RAINFALL WITH A FEW OF THE STORMS. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING AN INCH OF RAIN IN LESS THAN 30 MINUTES... WHICH MAY CAUSE MINOR FLOODING ESPECIALLY IN URBAN AREAS. WHILE RAIN IS EXPECTED IN MOST PLACES...FAVORED AREAS FOR HEAVIER SHOWERS WILL BE IN AN AREA OF CONVERGING WINDS ACROSS WASHINGTON COUNTY INTO SEDGWICK AND PHILLIPS COUNTIES...AND ALSO POSSIBLY SOUTH AND WEST OF DENVER DUE TO UPSLOPE WINDS. THE SHOWERS AND STORMS WILL GRADUALLY DECREASE FROM NORTH TO SOUTH TONIGHT AS SLIGHTLY DRIER AIR WORKS INTO THE REGION. INSTABILITY IS LIMITED TODAY...SO SEVERE WEATHER IS NOT ANTICIPATED THOUGH THERE COULD BE SMALL HAIL AND GUSTY WINDS WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE FORECAST AREA TUESDAY TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AND SOMEWHAT WARMER CONDITIONS ARE EXPECTED FROM WEDNESDAY INTO NEXT WEEKEND...ALTHOUGH THERE WILL STILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
In the hours before
Special weather statement, May 25, 12:43 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1243 PM MDT MON MAY 25 2009 COZ048-050-051-252015- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO- 1243 PM MDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEDGWICK COUNTY WESTERN PHILLIPS COUNTY EXTREME EAST CENTRAL LOGAN COUNTY AT 1240 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FUNNEL CLOUDS AND HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR OVID...OR 5 MILES WEST OF JULESBURG. THIS STORM WAS NEARLY STATIONARY. OTHER THUNDERSTORMS DEVELOPING OVER WESTERN SEDGWICK AND WESTERN PHILLIPS COUNTIES ALSO HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS...HEAVY RAINFALL AND SMALL HAIL. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WAGES... SEDGWICK...PAOLI...OVID...MARKS BUTTE...JULESBURG...HIGHLAND CENTER...HAXTUN AND FAIRFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO FUNNEL CLOUDS...THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED TORNADOES. THESE WEAK TORNADOES ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES IS OBSERVED MOVE TO A PLACE OF SAFETY. && LAT...LON 4100 10265 4099 10221 4044 10235 4044 10266 TIME...MOT...LOC 1840Z 197DEG 0KT 4096 10236 BAKER
Special weather statement, May 25, 12:52 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT MON MAY 25 2009
COZ040-251930-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
1252 PM MDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
WESTERN ADAMS COUNTY
NORTHEASTERN DENVER COUNTY
AT 1247 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL
CLOUD FROM A THUNDERSTORM. THE FUNNEL WAS OBSERVED OVER THE
INTERSECTION OF 104TH AVENUE AND COLORADO BOULEVARD IN CENTRAL
THORNTON OR 14 MILES NORTHEAST OF DENVER...MOVING EAST AT 5 MPH.
OTHER FUNNEL CLOUDS MAY FORM ON THE LEADING EDGE OF THIS
THUNDERSTORM AS IT TRACKS SLOWLY EASTWARD OVER THE NORTHEAST SUBURBS
OF DENVER.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
BARR LAKE...DENVER INTERNATIONAL AIRPORT...EAST CENTRAL THORNTON...
NORTHEASTERN COMMERCE CITY AND NORTH CENTRAL AURORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO FUNNEL CLOUDS...THUNDERSTORM OUTFLOWS OCCASIONALLY
PRODUCE WEAK...SHORT-LIVED TORNADOES. THESE WEAK TORNADOES ARE
CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES IS
OBSERVED MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3974 10458 3974 10470 3991 10495 4000 10490
3996 10473 3987 10457
TIME...MOT...LOC 1847Z 026DEG 3KT 3988 10483
BAKERSpecial weather statement, May 25, 2:08 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 208 PM MDT MON MAY 25 2009 COZ038-043-252100- CENTRAL AND SOUTH WELD COUNTY CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 208 PM MDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO A HALF INCH IN DIAMETER AND RAINFALL RATES UP TO A HALF INCH IN 30 MINUTES. THIS STORM WAS LOCATED OVER NORTHWEST GREELEY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LUCERNE...LA SALLE...EVANS...EATON...AULT AND GREELEY. LAT...LON 4041 10452 4032 10474 4044 10485 4059 10475 TIME...MOT...LOC 2006Z 323DEG 2KT 4044 10477 BAKER
Special weather statement, May 25, 2:26 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT MON MAY 25 2009
COZ038-043-252115-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
226 PM MDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EXTREME EAST CENTRAL LARIMER COUNTY
WEST CENTRAL WELD COUNTY
AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN
DIAMETER AND UP TO 0.50 INCH OF RAIN IN LESS THAN 40 MINUTES. THESE
STORMS MAY ALSO PRODUCE FUNNEL CLOUDS.
THESE STORMS FORMING ALONG A LINE EXTEND FROM 9 MILES NORTHWEST
OF NUNN TO CENTRAL GREELEY...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF FORT COLLINS TO GREELEY...MOVING NORTHEAST AT 5 MPH.
THE HEAVIEST RAINFALL ON RADAR WAS INDICATED 5 MILES NORTHWEST OF
GREELEY.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
SEVERANCE...PIERCE...NUNN...LUCERNE...LA SALLE...KERSEY...EVANS...
EATON...AULT AND GREELEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES KNOWN AS GUSTNADOES OR LAND SPOUTS. THESE WEAK TORNADOES
ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES
IS OBSERVED MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 4079 10484 4037 10450 4033 10484 4045 10494
4081 10495
TIME...MOT...LOC 2020Z 220DEG 4KT 4076 10494 4044 10473
BAKERSpecial weather statement, May 25, 2:38 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
238 PM MDT MON MAY 25 2009
COZ035-038-042-043-252130-
NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
238 PM MDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EAST CENTRAL LARIMER COUNTY
WEST CENTRAL WELD COUNTY
AT 231 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL AND
SMALL HAIL FROM THUNDERSTORMS IN A LINE EXTENDING FROM 13 MILES
NORTHWEST OF WELLINGTON TO 6 MILES SOUTH OF GREELEY. THIS LINE OF
STORMS WAS MOVING EAST AT 5 MPH.
AT 225 PM MDT...A TRAINED WEATHER SPOTTER REPORTED 0.40 INCH OF RAIN
IN 15 MINUTES FROM A NEARLY STATIONARY THUNDERSTORM NEAR WELLINGTON
IN NORTHEAST LARIMER COUNTY. A SECOND WEATHER SPOTTER NEAR GREELEY
REPORTED A HALF INCH OF RAIN IN ABOUT THE PERIOD.
AN WIND GUST BOUNDARY SPAWNED BY THESE THUNDERSTORMS AND MOVING WEST
AT 5 MPH INTO SOUTHEAST LARIMER COUNTY MAY PRODUCE A FUNNEL CLOUD OR
A WEAK SHORT-LIVED TORNADO KNOWN AS A GUSTNADOES OR LAND SPOUT.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
WELLINGTON...TIMNATH...SEVERANCE...PIERCE...NUNN...MILLIKEN...
LUCERNE...LA SALLE...KERSEY...JOHNSTOWN...GILCREST...EVANS...EATON...
AULT...GREELEY AND NORTHEASTERN FORT COLLINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES. THESE WEAK TORNADOES ARE CAPABLE OF PRODUCING MINOR DAMAGE
SO IF ONE OF THESE TORNADOES IS OBSERVED MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 4095 10491 4035 10447 4023 10486 4065 10511
4094 10529
TIME...MOT...LOC 2031Z 220DEG 4KT 4087 10511 4069 10493
4046 10474
BAKERSpecial weather statement, May 25, 3:28 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT MON MAY 25 2009
COZ038-042-043-252145-
NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
328 PM MDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EAST CENTRAL LARIMER COUNTY
WESTERN WELD COUNTY
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 0.50 INCH IN
DIAMETER...RAINFALL RATES UP TO 1.5 INCHES PER HOUR...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. THESE STORMS FORMED ALONG A NORTH-SOUTH
BOUNDARY THAT WAS NEAR STATIONARY ACROSS WESTERN AND SOUTHWEST WELD
COUNTY. RADAR WAS INDICATING THE HEAVIEST RAINFALL 5 MILES SOUTHEAST
OF WINDSOR IN WEST CENTRAL WELD COUNTY...OR ABOUT 8 MILES WEST OF
GREELEY...MOVING SOUTHEAST AT 5 MPH. MINOR FIELD AND STREET
FLOODING HAS BEEN REPORTED.
AT 318 PM MDT...LAW ENFORCEMENT OFFICIALS RELAYED REPORTS FROM THE
PUBLIC OF FUNNEL CLOUDS FROM THUNDERSTORMS IN THE GREELEY AND
WINDSOR AREAS.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
WELLINGTON...TIMNATH...SEVERANCE...PURCELL...PLATTEVILLE...PIERCE...
NUNN...MILTON RESERVOIR...MILLIKEN...LUCERNE...LA SALLE...KERSEY...
JOHNSTOWN...GILL...GILCREST...GALETON...EVANS...EATON...
BARNESVILLE...AULT...GREELEY AND EASTERN FORT COLLINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES KNOWN AS GUSTNADOES OR LAND SPOUTS. THESE WEAK TORNADOES
ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES
IS OBSERVED MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 4061 10502 4083 10501 4080 10465 4059 10447
4017 10448 4017 10496 4043 10508
TIME...MOT...LOC 2121Z 220DEG 4KT 4039 10479
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:57 AM MDT | Special Weather Statement | BOU | Phillips | 48 min |
| May 25, 12:13 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 77 min |
| May 25, 12:43 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 92 min |
| May 25, 12:52 PM MDT | Special Weather Statement | BOU | Denver | 38 min |
| May 25, 2:08 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| May 25, 2:26 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| May 25, 2:38 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| May 25, 3:28 PM MDT | Special Weather Statement | BOU | Weld | 17 min |
| May 25, 4:19 PM MDT | Special Weather Statement | BOU | Weld | 86 min |
| May 25, 4:49 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 86 min |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.